Given Augmentin ES-600 for 10 days for Cellulitis in lower leg; now have changed Antibiotics and have had severe pain in both knees in all positions. Is the knee pain from the Augmentin??
What antibiotic did you change to? Augmentin doesn't cause joint pain. I'm wondering if you have some infection in your knees.
Talk to your Dr about it. There are severe hypersensitivity reactions to Augmentin that can cause skin rashes and arthritis type symptoms like joint pain and inflammation. Someone on Augmentin needs to be sure to drink plenty of water because this drug can crystallize leading to kidney failure and can also cause drug induced gout like symptoms. There are other possible causes of your symptoms that may be unrelated to taking the medicine too like infection, arthritis etc. It is best to consult your Dr and have him/her evaluate the situation.
YES! Absolutely!!! Augmentin had me in excruciating neck and shoulder pain. And so does Cipro and Levaquin. I can't take any of these drugs!
I started taking Augmentin yesterday for a sinus and bronchial infection. I woke up today with both my knees in excruciating pain. It hurts to sit, walk, you name it.
My knees were fine before I started taking Augmentin.
Also, the diarrhea is non-stop.
I experienced severe knee pain -- at night only -- during the first two days of Augmentin treatment. On the afternoon of day 3, I went to the ER via ambulance because of unbearable knee/ankle/hand pain and was diagnosed with acute CPPD crystals (also known as pseudogout). I could not walk by myself for almost a week and, 5 weeks later, am still suffering mildly from the affects of the crystals. I honestly can't say for sure that the antibiotic caused this but I won't be taking it again ... just in case.
Last year in late December,I got a cat bite and was prescribed Augmentin,(Before I was always given Cipro,which worked and never bothered me.) Next thing I knew,I had horrible pain in the joint of one knee..and it has never gone away completely even after 8 months.) It is gout like pain and severe at night. Prior to taking this drug,I never had knee pain.
My doctor told me he was prescribing amoxicillin when he really prescribed augmentin... amoxicillin with a number following. I took it for 2 days and was in excruciating pain between waist and knees and could hardly get up from the chair. One time the fire department came and helped me up. Returned to doctor who told me he did not know that joint pain was a side effect, so why don't I take it again to see if it happens again, and then he would know. I was still in pain when I went to him!!! He knows I do not take any other prescription drugs!!! My new primary doctor knew exactly what happened when I told him. I was in pain for four months, and went to 3 or 4 doctors who could not tell me what happened. I am very upset with my original primary doctor!!
I’m struggling with severe neck/shoulder/back pain after being prescribed a 10-day, twice daily regimen of 875-125 mg (whatever that means) Augmentin tabs.
I took my first dose at 5:30/6pm and could not sleep because it hurt so bad. Thought I slept on it wrong. Have been nursing it with heating pads, pain meds, massages, you name it. None of it helps. But it hurts so bad it’s unsafe to drive because I can’t easily check my blind spots.
I never really take any meds (even over the counter) unless I’m in serious pain. So it really means something that I’m now looking into seeing a doctor for this. The problem is my primary no longer takes insurance so I need to find a new one and I’m worried no one will believe me because it’s not listed as a common side effect.
The first doctor I tried scheduling with said they wouldn’t prescribe pain meds (presumably because Id be a new patient and they’d be worried about drug seekers). My insurance ends in 3 days. I feel so helpless!
Pain from Augmentin IS A THING!
I started Augmentin 875/125 for an infection in my tooth. 2-3 days later I had a rash that some of it turned into fluid filled blisters. EVERY JOINT in my body hurt and it was painful taking full breaths. My neck, shoulders,and back were in so much pain I would scream when my husband would assist me into bed. I also had severe muscle spasms in my neck and back. I went to the ER and waited several hours sitting in a wheelchair because it was to painful to walk and they saw me less than 5 min and said they didn’t know what was wrong. My daughter googled and said she thought it may be an allergic reaction to the Augmentin so I went back to my primary Dr and he gave me prednisone for 3 days and the rash cleared up within two days leaving scabs of course but after a few days of sleep I was good to go.
It absolutely DOES! Severe joint pain throughout my body occurred 3 of 3 times about 24hpir after ingestion and lasting 3 days after discontinuing. I will NEVER take this drug again
I think it does - I started taking augmentin for a sinus infection and have been having the worst aches and pains. It started in my neck and wrist and then it spread to my whole body. I stopped taking it yesterday (after 17/20 doses) and today my neck and back feel better, but my arms and legs are still extremely painful, down to my fingers and toes. I am normally very active - I thought the pain was related to over exercising at first actually. Now it hurts to move and I feel like I am never getting better. I really hope the feeling goes away soon. Regardless, I am never taking this drug again. It also messed up my stomach and made me feel nauseous. Awful drug.
- Augmentin ES-600 Information for Consumers
- Augmentin ES-600 Information for Healthcare Professionals (includes dosage details)
- Side Effects of Augmentin ES-600 (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2010 • 2 answers
Updated 30 Jun 2018 • 2 answers
For somebody who has a fungi infection can he take Fluconazole together with Augmentin? can it be h?
Updated 13 Sep 2014 • 1 answer
Updated 23 Apr 2015 • 1 answer
Updated 15 Feb 2018 • 1 answer